MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSED-024115-UDH-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the ncircle delta wire tipless stone extractor basket would not close when deployed.Another basket was opened to use in its place.There were no adverse consequences or effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle in the closed position and the basket formation is partially closed.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.A visual examination of the returned device noted the basket sheath is bent 3 mm from the distal tip of the support sheath.A functional test determined the handle actuates the basket formation to the open position, but does not close the basket formation completely.In the closed position, the basket formation extends from the basket sheath 3 mm.The handle was disassembled.The basket formation could be manually actuated.The length of the basket formation measures 3 cm long.The handle was reset and reassembled and the handle actuated the basket formation to the completely closed position.A review of the device history record revealed no non-conformances for lot number 8001484.A review of complaint history for this device lot revealed this is the only complaint associated with lot number 8001484.As per the instructions for use (ifu) precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would fully open, but not fully close.Sheath damage was also found with the device.The bent sheath likely affected the ability of the basket to fully retract.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during use of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle in the closed position and the basket formation is partially closed.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.A visual examination of the returned device noted the basket sheath is bent 3 mm from the distal tip of the support sheath.A functional test determined the handle actuates the basket formation to the open position, but does not close the basket formation completely.In the closed position, the basket formation extends from the basket sheath 3 mm.The handle was disassembled.The basket formation could be manually actuated.The length of the basket formation measures 3 cm long.The handle was reset and reassembled and the handle actuated the basket formation to the completely closed position.A review of the device history record revealed no non-conformances for lot number 8001484.A review of complaint history for this device lot revealed this is the only complaint associated with lot number 8001484.As per the instructions for use (ifu) precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would fully open, but not fully close.Sheath damage was also found with the device.The bent sheath likely affected the ability of the basket to fully retract.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during use of the device.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7330186
Report Number1820334-2018-00586
Device Sequence Number105614
Product Code FFL
UDI-Device Identifier00827002191112
UDI-Public(01)00827002191112(17)200619(10)8001484
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSED-024115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/18/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1